Alert archive / Arkansas / River Flood Warnings in 2015

River Flood Warning 19, NWS Tulsa, OK

May 17, 2015Crawford County, Sebastian County, Arkansas

NWS Tulsa, OK issued this river flood warning at May 17, 2015, 3:12 PM CDT for Crawford County, Sebastian County, Arkansas. It took effect at May 17, 2015, 4:12 PM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
May 17, 2015, 3:12 PM CDT (20:12 UTC)
In effect from
May 17, 2015, 4:12 PM CDT
Expired
May 18, 2015, 9:10 AM CDT
In force
17 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, AR, Sebastian County, AR

The river

Written for the forecast point Arkansas River at Van Buren (VBUA4).

Action stage
22 ft
Minor stage
22 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07250500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WGUS44 KTSA 172012
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
312 PM CDT SUN MAY 17 2015


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
ARC033-131-180412-
/O.NEW.KTSA.FL.W.0019.150517T2112Z-150518T1410Z/
/VBUA4.1.ER.150517T2112Z.150518T0000Z.150518T0810Z.NO/
312 PM CDT SUN MAY 17 2015

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Arkansas River at Van Buren
* until Monday morning, or until the warning is cancelled.
* At  3:00 PM Sunday, the stage was 21.74 feet.
* Flood stage is 22.0 feet.
* Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren is expected to rise 
  above flood stage late this afternoon and continue to rise to near 
  22.6 feet by this evening. The river is expected to fall below 
  flood stage early Monday morning.
* Impact...At 23.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439

$$
2 follow-up statements
609 
WGUS84 KTSA 180216
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
916 PM CDT SUN MAY 17 2015


...The Flood Warning continues for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
ARC033-131-181016-
/O.EXT.KTSA.FL.W.0019.000000T0000Z-150518T1400Z/
/VBUA4.1.ER.150517T2235Z.150518T0600Z.150518T0800Z.NO/
916 PM CDT SUN MAY 17 2015

The Flood Warning continues for
  The Arkansas River at Van Buren.
* until Monday morning, or until the warning is cancelled.
* At  9:00 PM Sunday, the stage was 22.09 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Arkansas River at Van Buren will continue rising to 
  near 22.2 feet Monday before dawn. The river is expected to fall 
  below flood stage early Monday morning.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439

$$
688 
WGUS84 KTSA 180813
FLSTSA
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
313 AM CDT MON MAY 18 2015


...The Flood Warning is cancelled for the following rivers in 
Arkansas...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
ARC033-131-180843-
/O.CAN.KTSA.FL.W.0019.000000T0000Z-150518T1400Z/
/VBUA4.1.ER.150517T2235Z.150518T0130Z.150518T0407Z.NO/
313 AM CDT MON MAY 18 2015

The Flood Warning is cancelled for
  The Arkansas River at Van Buren.
* At  3:00 AM Monday, the stage was 21.35 feet.
* Flood stage is 22.0 feet.
* The river fell below flood stage yesterday late evening.
* Forecast...The Arkansas River at Van Buren will continue falling 
  and remain below flood stage.
* Impact...At 22.0 feet, minor lowland flooding occurs along the 
  shoreline from the I-540 bridge east towards Lavaca.
 
&&
 
LAT...LON 3540 9454 3531 9454 3531 9422 3539 9422 3549 9439

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at May 17, 12:19 PM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, May 17, 12:19 PM CDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1219 PM CDT SUN MAY 17 2015

.DISCUSSION...

THE 18Z TAF DISCUSSION IS INCLUDED BELOW.

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
MVFR CONDITIONS AT SOME SITES SHOULD GRADUALLY BECOME VFR BY EARLY
AFTERNOON. LATEST HI RES DATA SUGGESTS SOME ISOLD OR WDLY SCT
SHOWERS OR STORMS COULD BE NEAR THE AR TAF SITES THIS AFTERNOON.
CONFIDENCE IS NOT HIGH ENUF TO MAKE PREVAILING OR TEMPO...THUS
WILL STICK WITH CONSERVATIVE VCTS MENTION. SOME LIGHT FOG IS
POSSIBLE AT THE TYPICAL VALLEY LOCATIONS BY MORNING AS WELL.

LACY

&&

.PREV DISCUSSION... /ISSUED 800 AM CDT SUN MAY 17 2015/

DISCUSSION...

STRATIFORM RAIN ON THE BACK SIDE OF THE OVERNIGHT MCS WILL COME TO
AN END BY AROUND MIDDAY. DURING THE AFTERNOON...THE LATEST DATA
SUGGESTS ISOLATED TO WIDELY SCATTERED SHOWERS AND STORMS COULD
FORM ALONG WHAT IS LIKELY THE TAIL END OF THE OLD PACIFIC FRONT
FROM SE/E CNTRL OK UP INTO NW AR. WHILE THE INSTABILITY WILL STILL
BE THERE...WINDS ALOFT WILL BE WEAKENING WITH TIME AS THE UPPER
SYSTEM THAT BROUGHT YESTERDAY'S SEVERE WEATHER LIFTS QUICKLY NORTH
AWAY FROM OUR AREA. THUS...THE SEVERE THREAT LATER TODAY MUCH
LOWER THAN YESTERDAY. RAIN/STORM CHANCES RAMP BACK UP TONIGHT
ACROSS SE OK INTO W CNTRL AR...WITH MORE FLOODING CONCERNS.

LACY

PREV DISCUSSION... /ISSUED 646 AM CDT SUN MAY 17 2015/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
SCATTERED MVFR CEILINGS MAY LINGER FOR THE FIRST COUPLE HOURS OF
THE TAF VALID PERIOD...ESPECIALLY AT KBVO/KTUL/KRVS.
OTHERWISE...GENERALLY VFR CONDITIONS WILL PREVAIL. INCLUDED A
PROB30 GROUP FOR TSRA OVERNIGHT AT KFSM.

PREV DISCUSSION... /ISSUED 320 AM CDT SUN MAY 17 2015/

DISCUSSION...

ONGOING LINE OF STRONG TO SEVERE STORMS CONTINUES TO SLOWLY MOVE
TO THE EAST EARLY THIS MORNING...WITH THE BULK OF THE HEAVY RAIN
EXPECTED TO BE EAST OF THE FORECAST AREA AROUND SUNRISE. WILL KEEP
THE FLASH FLOOD WATCH GOING FOR SOUTHEAST OKLAHOMA AND PORTIONS OF
WESTERN ARKANSAS...BUT WILL TRIM SIGNIFICANTLY BEHIND THE ONGOING
LINE. ADDITIONAL SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING
THE AFTERNOON PRIMARILY ACROSS PORTIONS OF SOUTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS ALONG STALLED BOUNDARY. INSTABILITY WILL
SUPPORT SOME SEVERE THREAT...BUT WEAKER WIND FIELDS WILL KEEP
STORMS BELOW THE SEVERITY OF THE PAST 6 HOURS. HIGHS TODAY SHOULD
BE A FEW DEGREES WARMER THAN THE LAST COUPLE OF DAYS...OWING TO A
STRONG WESTERLY COMPONENT TO THE LOW LEVEL WINDS.

THUNDERSTORM CHANCES WILL CONTINUE INTO EARLY NEXT WEEK ESPECIALLY
ACROSS SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS IN THE VICINITY OF
THE STALLED BOUNDARY. HEAVY RAIN AND FLASH FLOODING MAY BECOME AN
ISSUE ONCE AGAIN ACROSS SOUTHEAST OKLAHOMA...ESPECIALLY TOMORROW
NIGHT. THIS POTENTIAL WILL HAVE TO BE CLOSELY MONITORED.

WIDESPREAD THUNDERSTORM POTENTIAL WILL AGAIN INCREASE DURING THE
TUESDAY/WEDNESDAY TIME FRAME AS DOMINANT SOUTHWESTERLY FLOW ALOFT
ONCE AGAIN ESTABLISHES ITSELF. ANOTHER UPTICK IS EXPECTED LATE
NEXT WEEK AND INTO EARLY NEXT WEEKEND.

SEVERE WEATHER POTENTIAL THROUGH THE WEEK SHOULD BE FAIRLY
LIMITED...WITH INCREASING POTENTIAL AGAIN NEXT WEEKEND AS WIND
FIELDS BECOME MORE SUPPORTIVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  84  58  75 /  10  20  20  20
FSM   68  83  65  80 /  60  40  20  30
MLC   68  83  64  79 /  50  30  20  30
BVO   61  83  54  73 /  10  20  20  20
FYV   65  79  57  76 /  40  40  20  20
BYV   66  80  55  74 /  40  30  20  10
MKO   67  83  59  77 /  30  30  20  30
MIO   66  82  54  73 /  10  20  20  10
F10   67  83  61  76 /  20  30  20  30
HHW   69  83  66  81 /  60  30  20  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...30
Hazardous weather outlook, May 17, 1:23 PM CDT, 1 hour 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
123 PM CDT SUN MAY 17 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
123 PM CDT SUN MAY 17 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
 	AREA...SOUTHEAST OKLAHOMA...WESTERN ARKANSAS.
 	ONSET...MID AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER MIDNIGHT.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...AFTER MIDNIGHT.

SIGNIFICANT WINDS.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...

A FEW ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE BY
MID AFTERNOON ACROSS EAST CENTRAL AND SOUTHEAST OKLAHOMA AS WELL
AS WESTERN ARKANSAS. SEVERE THREAT WILL REMAIN LIMITED DUE TO
WEAKER WIND SHEAR ALOFT COMPARED TO YESTERDAY. MARGINALLY SEVERE
HAIL AND WIND WOULD BE THE MAIN THREATS. THIS ACTIVITY SHOULD
DISSIPATE WITH THE LOSS OF DAYTIME HEATING.

THERE IS STILL CONSIDERABLE UNCERTAINTY AS TO REDEVELOPMENT OF
STORMS ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS LATE
TONIGHT. IF STORMS DO FORM...TRAINING OVER SOME OF THE SAME AREAS
THAT RECEIVED RAINS LAST NIGHT COULD LEAD TO FLASH FLOODING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY AND TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL.
THURSDAY THRU SATURDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE FORECAST AREA
THIS UPCOMING WEEK. THUNDERSTORM CHANCES WILL EXIST EACH
DAY...WITH THE HIGHEST CHANCES WEDNESDAY. THE GREATEST SEVERE RISK
WILL BE ON WEDNESDAY AS WELL...WITH LOW RISK PREVAILING MOST DAYS.
FLOODING WILL CONTINUE TO BE A CONCERN...BOTH FROM RIVERS AND FROM
FLASH FLOODING...AS MORE ROUNDS OF POTENTIALLY HEAVY RAIN FALL ON
AREAS THAT ARE NEARLY SATURATED AS IT IS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Local storm report, May 17, 9:31 AM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
931 AM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     INOLA                   36.15N 95.51W
05/16/2015                   ROGERS             OK   FIRE DEPT/RESCUE

            MANY LARGE TREES BLOWN DOWN AND/OR SHEARED OFF IN THE
            INOLA AREA...ESPECIALLY BETWEEEN COUNTY ROAD 4230 AND
            COUNTY ROAD 4250.

&&

GEW
Local storm report, May 17, 11:32 AM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1132 AM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND DMG     5 ESE BROKEN ARROW      36.02N 95.71W
05/16/2015                   WAGONER            OK   NWS EMPLOYEE

            SEVERAL POWER POLES BLOWN OVER OR SNAPPED ON ONETA ROAD
            JUST SOUTH OF THE INTERSECTION WITH HIGHWAY 51.

&&

GEW
Local storm report, May 17, 11:35 AM CDT, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1135 AM CDT SUN MAY 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     TSTM WND DMG     PRYOR                   36.31N 95.32W
05/16/2015                   MAYES              OK   BROADCAST MEDIA

            TREES DOWN AND MANY BROKEN LIMBS IN AND AROUND PRYOR.
            OTHER DAMAGE LIKELY TO THE NORTH AND NORTHWEST.

1224 AM     TSTM WND DMG     1 NE KETCHUM            36.53N 95.01W
05/17/2015                   CRAIG              OK   EMERGENCY MNGR

            ONE DOUBLE WIDE TRAILER HOME DESTROYED. 4490 ROAD BETWEEN
            COUNTY ROADS 300 AND 310.

0200 AM     FLASH FLOOD      4 W HULBERT             35.93N 95.21W
05/17/2015                   CHEROKEE           OK   COUNTY OFFICIAL

            STATE HIGHWAY 80 CLOSED BETWEEN HWY 51 AND US 62 AT 9 AM.
            ESTIMATED TO HAVE FLOODED AROUND OR AFTER 2 AM.

0200 AM     FLASH FLOOD      2 W HAYWOOD             34.89N 95.98W
05/17/2015                   PITTSBURG          OK   DEPT OF HIGHWAYS

            STATE HIGHWAY 31 FROM INDIAN NATIONS TURNPIKE WEST TO
            HAYWOOD CLOSED DUE TO HIGH WATER AT 9 AM. ESTIMATED TO
            HAVE STARTED FLOODING AROUND 2 AM.

0230 AM     FLASH FLOOD      GANS                    35.39N 94.69W
05/17/2015                   SEQUOYAH           OK   LAW ENFORCEMENT

            SMALL BRIDGE WASHED OUT. 1070 ROAD BLOCKED OFF DUE TO
            HIGH WATER.

0400 AM     FLASH FLOOD      1 N ROBBERS CAVE STATE  35.01N 95.34W
05/17/2015                   LATIMER            OK   PARK/FOREST SRVC

            FOURCHE MALINE RIVER WAS OUT OF BANKS OVER NIGHT. LARGE
            TREES WASHED OUT AND FELL INTO STREAM.

0500 AM     FLASH FLOOD      WEST FORK               35.92N 94.19W
05/17/2015                   WASHINGTON         AR   LAW ENFORCEMENT

            WATER OVER A ROAD...VEHICLE STRANDED AR0UND 7 AM. INITIAL
            FLOODING ESTIMATED AROUND 5 AM.

0800 AM     FLASH FLOOD      SAVOY                   36.11N 94.33W
05/17/2015                   WASHINGTON         AR   PUBLIC

            ILLINOIS RIVER NEAR SAVOY REPORTED OUT OF ITS BANKS.

0900 AM     FLASH FLOOD      2 NW HEAVENER           34.91N 94.63W
05/17/2015                   LE FLORE           OK   DEPT OF HIGHWAYS

            US 270 CLOSED DUE TO HIGH WATER JUST SOUTH OF JUNCTION
            WITH US 271. BETWEEN WISTER AND HEAVENER. FLOODING LIKELY
            STARTED EARLIER.

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 12:12 AM CDTSevere Thunderstorm WarningTSABenton, Washington63 min
May 17, 12:59 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington2 hr
May 17, 1:13 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Crawford, Madison, Washington62 min
May 17, 1:37 AM CDTFlash Flood WarningTSABenton, Carroll, Crawford, Franklin, Madison, Washington6 hr
May 17, 2:15 AM CDTSpecial Weather StatementTSACarroll, Crawford, Madison75 min
May 17, 2:37 AM CDTFlash Flood WarningTSACrawford, Franklin, Sebastian6 hr
May 17, 3:33 AM CDTSpecial Weather StatementTSACrawford, Franklin, Madison, Sebastian27 min
May 17, 4:10 AM CDTSpecial Weather StatementTSAFranklin35 min
May 17, 6:36 AM CDTAreal Flood WarningTSACrawford, Washington8 hr

Nearby

River Flood Warnings in Arkansas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.